Cubo (Aug 2023)

Osculating varieties and their joins: $\mathbb{P}^1\times \mathbb{P}^1$

  • Edoardo Ballico

DOI
https://doi.org/10.56754/0719-0646.2502.331
Journal volume & issue
Vol. 25, no. 2
pp. 331 – 347

Abstract

Read online

Let $X\subset \PP^r$ be an integral projective variety. We study the dimensions of the joins of several copies of the osculating varieties $J(X,m)$ of $X$. Our methods are general, but we give a full description in all cases only if $X$ is a linearly normal embedding of $\PP^1\times \PP^1$. For these embeddings of $\PP^1\times \PP^1$ we give several examples and then study the joins of one copy of $J(X,m)$ and an arbitrary number of copies of $X$.

Keywords